Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 308, NWS Tulsa, OK

May 20, 20115 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2011, 4:40 PM CDT for 5 counties in Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 4:40 PM CDT (21:40 UTC)
Expired
May 20, 2011, 5:45 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 11:03 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS54 KTSA 202140
SVRTSA
OKC061-077-079-121-127-202245-
/O.NEW.KTSA.SV.W.0308.110520T2140Z-110520T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  NORTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 439 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES EAST OF BLOCKER TO 5 MILES SOUTHEAST OF
  DAMON TO 14 MILES SOUTH OF KIAMICHI...MOVING NORTHEAST AT 45 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ALBION...QUINTON...BENGAL...TALIHINA...RED OAK...ENTERPRISE...
  KINTA...LEQUIRE...WHITEFIELD...WHITESBORO...FANSHAWE...STIGLER...
  OCTAVIA...MCCURTAIN...MUSE...BIG CEDAR...KEOTA...WISTER...
  BOKOSHE...TAMAHA...HOWE...PANAMA...HEAVENER...POTEAU AND SPIRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3478 9531 3517 9572 3531 9536 3526 9524
      3531 9517 3535 9514 3537 9516 3544 9503
      3539 9490 3535 9491 3537 9484 3532 9481
      3535 9477 3529 9466 3528 9457 3456 9445
      3450 9447 3450 9504 3425 9504 3424 9513
TIME...MOT...LOC 2141Z 235DEG 40KT 3506 9546 3484 9521
          3444 9514

$$
3 follow-up statements
481 
WWUS54 KTSA 202208
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT FRI MAY 20 2011

OKC121-202218-
/O.CAN.KTSA.SV.W.0308.000000T0000Z-110520T2245Z/
PITTSBURG OK-
508 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSBURG COUNTY
IS CANCELLED...

LAT...LON 3425 9504 3450 9504 3450 9447 3456 9445
      3528 9457 3529 9466 3535 9477 3532 9481
      3537 9484 3535 9491 3539 9490 3544 9503
      3538 9515 3531 9517 3526 9524 3531 9536
      3527 9545 3524 9545 3499 9514 3424 9513
TIME...MOT...LOC 2208Z 235DEG 40KT 3534 9513 3501 9491
          3461 9484

$$

OKC061-077-079-127-202245-
/O.CON.KTSA.SV.W.0308.000000T0000Z-110520T2245Z/
HASKELL OK-LE FLORE OK-PUSHMATAHA OK-LATIMER OK-
508 PM CDT FRI MAY 20 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
EASTERN LATIMER...NORTHEASTERN PUSHMATAHA...LE FLORE AND HASKELL
COUNTIES...

AT 506 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STIGLER TO FANSHAWE TO 6 MILES NORTHEAST OF HONOBIA...
MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SUMMERFIELD...MCCURTAIN...OCTAVIA...KANIMA...MUSE...MILTON...KEOTA...
TAMAHA...BIG CEDAR...WISTER...BOKOSHE...HODGEN...HOWE...PANAMA...
SHADY POINT...COWLINGTON...HEAVENER...POTEAU...SPIRO AND SCULLYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

&&

LAT...LON 3425 9504 3450 9504 3450 9447 3456 9445
      3528 9457 3529 9466 3535 9477 3532 9481
      3537 9484 3535 9491 3539 9490 3544 9503
      3538 9515 3531 9517 3526 9524 3531 9536
      3527 9545 3524 9545 3499 9514 3424 9513
TIME...MOT...LOC 2208Z 235DEG 40KT 3534 9513 3501 9491
          3461 9484

$$
217 
WWUS54 KTSA 202216
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT FRI MAY 20 2011

OKC061-077-079-127-202245-
/O.CON.KTSA.SV.W.0308.000000T0000Z-110520T2245Z/
HASKELL OK-LE FLORE OK-PUSHMATAHA OK-LATIMER OK-
516 PM CDT FRI MAY 20 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
EASTERN LATIMER...NORTHEASTERN PUSHMATAHA...LE FLORE AND EASTERN
HASKELL COUNTIES...

AT 515 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAMAHA TO 8 MILES SOUTH OF MILTON TO OCTAVIA...MOVING
NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILTON...
KEOTA...OCTAVIA...TAMAHA...WISTER...BOKOSHE...BIG CEDAR...HODGEN...
PANAMA...SHADY POINT...HOWE...COWLINGTON...POTEAU...HEAVENER...SPIRO
AND SCULLYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

&&

LAT...LON 3451 9502 3486 9510 3526 9524 3531 9517
      3538 9515 3538 9512 3544 9503 3541 9500
      3539 9490 3535 9491 3537 9484 3532 9481
      3535 9477 3529 9467 3528 9457 3456 9445
      3450 9447
TIME...MOT...LOC 2217Z 235DEG 40KT 3540 9503 3507 9481
          3456 9475

$$
198 
WWUS54 KTSA 202236
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT FRI MAY 20 2011

OKC077-127-202247-
/O.CAN.KTSA.SV.W.0308.000000T0000Z-110520T2245Z/
PUSHMATAHA OK-LATIMER OK-
536 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LATIMER AND
NORTHEASTERN PUSHMATAHA COUNTIES IS CANCELLED...

LAT...LON 3451 9487 3488 9489 3521 9496 3535 9491
      3537 9484 3532 9481 3535 9477 3529 9466
      3528 9457 3456 9445 3450 9447
TIME...MOT...LOC 2237Z 235DEG 40KT 3545 9478 3512 9456
          3461 9451

$$

OKC061-079-202245-
/O.CON.KTSA.SV.W.0308.000000T0000Z-110520T2245Z/
HASKELL OK-LE FLORE OK-
536 PM CDT FRI MAY 20 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
LE FLORE AND EASTERN HASKELL COUNTIES...

AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF COWLINGTON TO POTEAU TO 7 MILES
SOUTHEAST OF BIG CEDAR...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SPIRO AND
SCULLYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

&&

LAT...LON 3451 9487 3488 9489 3521 9496 3535 9491
      3537 9484 3532 9481 3535 9477 3529 9466
      3528 9457 3456 9445 3450 9447
TIME...MOT...LOC 2237Z 235DEG 40KT 3545 9478 3512 9456
          3461 9451

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:11 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 20, 3:11 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI MAY 20 2011

.DISCUSSION...
LEADING EDGE OF CONVECTION IS CURRENTLY PUSHING INTO CNTRL AR...WITH
LINGERING SHOWERS/FEW THUNDERSTORMS ACROSS THE ERN HALF OF THE
FORECAST AREA. CONVECTION ACROSS NRN TX/SRN OK WILL CONTINUE TO LIFT
NE INTO SE OK THE REMAINDER OF THE DAY...ALTHOUGH COLD POOL HAS AT
LEAST TEMPORARILY STABILIZED THE ATMOSPHERE. STRENGTHENING LOW-LEVEL
JET WILL AID IN KEEPING THIS ACTIVITY GOING INTO THE OVERNIGHT
HOURS...WITH STORMS SPREADING BACK NE ACROSS MUCH OF FAR ERN OK/WRN
AR. A FEW SEVERE STORMS BE POSSIBLE ACROSS SE OK THE REST OF THE DAY
AND INTO THE EARLY EVENING...ALTHOUGH THE BIGGEST CONCERN IS
ADDITIONAL HEAVY RAINFALL INTO THE OVERNIGHT HOURS ACROSS AREAS THAT
HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN. CURRENT CONFIGURATION
OF FLASH FLOOD WATCH LOOKS GOOD FOR NOW...WITH NO CHANGES EXPECTED.

SHOWERS/THUNDERSTORMS ARE EXPECTED TO SHIFT E OF THE FORECAST AREA
SATURDAY MORNING AS LOW-LEVEL JET VEERS. THE REST OF THE DAY WILL
LIKELY REMAIN DRY...BUT WILL NEED TO WATCH FOR POSSIBLE DEVELOPMENT
ALONG THE DRYLINE ACROSS SRN KS/NE OK BY LATE AFTERNOON OR EARLY
EVENING. ANY STORMS THAT DO DEVELOP WOULD QUICKLY MOVE OFF TO THE
ENE.

FRONTAL BOUNDARY WILL LIKELY STALL ACROSS KS...WITH AT LEAST LOW
CHANCE POPS WARRANTED SUNDAY INTO MONDAY AS ACTIVE WSWLY UPPER FLOW
PERSISTS. BETTER CHANCES OF STORMS MAY SETUP FOR MONDAY NIGHT INTO
TUESDAY...ESPECIALLY ACROSS NE OK...AS CONVECTION DEVELOPS NEAR THE
BOUNDARY AND SAGS S.

CHANCE POPS WILL BE MAINTAINED THROUGH WEDNESDAY...WITH UPPER WAVE
AND ASSOCIATED FRONT FINALLY SWEEPING THROUGH THE REGION LATE
WEDNESDAY/WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  86  69  87 /  70  10  20  20
FSM   67  86  68  85 /  90  30  20  30
MLC   67  86  71  84 /  70  10  20  30
BVO   65  83  65  88 /  70  20  20  20
FYV   64  82  64  81 /  90  30  20  20
BYV   64  81  64  84 /  90  30  20  20
MKO   65  84  68  84 /  80  10  20  20
MIO   65  84  64  87 /  80  20  20  20
F10   65  84  69  85 /  70  10  20  20
HHW   69  85  70  86 /  80  20  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR OKZ049-OKZ053-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....18
Hazardous weather outlook, May 20, 4:25 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT FRI MAY 20 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
425 PM CDT FRI MAY 20 2011

...CHANCES FOR SEVERE STORMS THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO LIFT
NORTHEAST ACROSS SOUTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE
AFTERNOON HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH
FLOODING WILL BE LIKELY IN THE STRONGER STORMS.  THE THUNDERSTORM
ACTIVITY SHOULD BEGIN TO DECREASE BY EARLY EVENING AS STORMS MOVE
INTO A MORE STABLE AIRMASS.

ADDITIONAL STORMS WILL BE POSSIBLE ALONG A COLD FRONT ACROSS WESTERN
AND CENTRAL SECTIONS OF OKLAHOMA AND MOVE INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT. IF THE ATMOSPHERE CAN RECOVER FROM THE
ONGOING CONVECTION...A LIMITED RISK OF SEVERE WEATHER WILL CONTINUE
WITH THIS SECOND ROUND OF STORMS.

GIVEN THE MULTIPLE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS
EXPECTED...SOME AREAS COULD SEE ADDITIONAL FLASH FLOODING...
ESPECIALLY FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH WEDNESDAY ...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A FAIRLY UNSETTLED WEATHER PATTERN IS IN PLACE OVER OKLAHOMA AND
ARKANSAS...AND IS EXPECTED TO PERSIST TILL WELL INTO NEXT WEEK.
LOW LEVEL MOISTURE WILL REMAIN OVER THE REGION INTO SATURDAY. THE
ATMOSPHERE WILL BECOME VERY UNSTABLE BY SATURDAY AFTERNOON AS STEEP
MID LEVEL LAPSE RATES SPREAD OVER THE AREA.  ANY STORMS THAT DEVELOP
SATURDAY AFTERNOON AND EVENING WOULD LIKELY CONTAIN VERY LARGE
HAIL.

STORM CHANCES RETURN SUNDAY AS THE BOUNDARY LIFTS BACK NORTH INTO
THE REGION...AND WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
DISTURBANCES MOVE ACROSS THE REGION. A STRONGER SYSTEM IS EXPECTED
TO MOVE ACROSS THE PLAINS BY THE MIDDLE OF NEXT WEEK. A COLD FRONT
WILL SWEEP THROUGH THE REGION WEDNESDAY INTO WEDNESDAY NIGHT...WITH
CHANCES OF RAIN FINALLY COMING TO AN END ON THURSDAY. SMALL CHANCES
FOR SEVERE WEATHER CAN BE EXPECTED FOR THE LATTER PART OF THE
WEEKEND INTO NEXT WEEK...GIVEN THE TIME OF YEAR AND THE PRESENCE OF
SOME UPPER LEVEL SUPPORT.

FLOODING MAY CONTINUE TO BE A CONCERN IF STORMS HIT THE SAME AREAS
REPEATEDLY THROUGHOUT THE COURSE OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 20, 11:16 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI MAY 20 2011

ARZ001-010-201715-
BENTON AR-WASHINGTON AR-
1116 AM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     BENTON AND NORTHERN WASHINGTON

AT 1115 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF SULPHUR SPRINGS TO 2 MILES WEST OF
LINCOLN...MOVING EAST AT 30 MPH.

MUCH OF BENTON AND NORTHERN WASHINGTON COUNTIES WILL BE AFFECTED BY
THESE STORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3622 9389 3610 9394 3592 9395 3591 9452
      3650 9446 3651 9439 3651 9387 3639 9387
      3639 9388 3637 9387
TIME...MOT...LOC 1615Z 261DEG 25KT 3649 9436 3596 9443
Special weather statement, May 20, 11:19 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT FRI MAY 20 2011

ARZ010-019-029-OKZ049-068>070-072-074>076-201645-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-HASKELL OK-LATIMER OK-LE FLORE
OK-MUSKOGEE OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
1119 AM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CRAWFORD AND SOUTHWESTERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     WESTERN SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL...LE FLORE...NORTHEASTERN PUSHMATAHA AND LATIMER

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 1119 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF RHEA TO 3 MILES SOUTHWEST OF VIAN TO 2
MILES SOUTHWEST OF SARDIS...MOVING EAST AT 45 MPH.

A LARGE PORTION OF CRAWFORD...WESTERN SEBASTIAN...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN CHEROKEE...HASKELL...LE FLORE...
SOUTHEASTERN MUSKOGEE...NORTHEASTERN PUSHMATAHA...SEQUOYAH...LATIMER
AND SOUTHERN ADAIR COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
1145 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3581 9396 3566 9407 3450 9468 3463 9551
      3469 9551 3551 9507 3610 9446 3610 9438
      3590 9395
TIME...MOT...LOC 1619Z 287DEG 38KT 3601 9436 3547 9500
          3464 9541
Local storm report, May 20, 2:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     SE FAYETTEVILLE         36.06N 94.16W
05/20/2011                   WASHINGTON         AR   BROADCAST MEDIA

            TRAMPOLINE LOFTED 120 YARDS AND OTHER SMALL DEBRIS
            CARRIED FROM SE TO NW. POSSIBLE TORNADO.

&&

KAH
Local storm report, May 20, 2:48 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     SE FAYETTEVILLE         36.06N 94.16W
05/20/2011                   WASHINGTON         AR   BROADCAST MEDIA

            TRAMPOLINE LOFTED 120 YARDS AND OTHER SMALL DEBRIS
            CARRIED FROM SE TO NW. ESTIMATED 60 TO 70 MPH WINDS.
            POSSIBLE TORNADO.

&&

KAH
Special weather statement, May 20, 3:39 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT FRI MAY 20 2011

OKZ073-202130-
PITTSBURG OK-
339 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 340 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ASHLAND TO 25 MILES SOUTH OF KIOWA...
MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA
AND HAYWOOD.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3460 9589 3468 9589 3468 9609 3469 9610
      3481 9610 3497 9583 3461 9574 3459 9581
      3459 9588
TIME...MOT...LOC 2040Z 216DEG 34KT 3471 9603 3440 9602
Special weather statement, May 20, 4:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI MAY 20 2011

OKZ049-073>075-202200-
HASKELL OK-LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
428 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG...NORTHERN
     PUSHMATAHA AND LATIMER

AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BACHE TO SARDIS...MOVING NORTHEAST AT
50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LEWISVILLE...ENTERPRISE...WILBURTON...YANUSH...HIGGINS...
DAMON...GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...BACHE...
BLOCKER...FEATHERSTON...QUINTON AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3532 9537 3470 9506 3461 9541 3499 9573
TIME...MOT...LOC 2128Z 216DEG 45KT 3499 9561 3468 9538

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:33 PM CDTSpecial Weather StatementTSAOsage, Pawnee57 min
May 19, 11:34 PM CDTSpecial Weather StatementTSAOsage, Pawnee56 min
May 20, 12:01 AM CDTSpecial Weather StatementTSACreek29 min
May 20, 12:27 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee33 min
May 20, 1:02 AM CDTSpecial Weather StatementTSAOsage28 min
May 20, 1:06 AM CDTSpecial Weather StatementTSATulsa24 min
May 20, 2:27 AM CDTSpecial Weather StatementTSAWagoner33 min
May 20, 5:54 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee66 min
May 20, 6:00 AM CDTSpecial Weather StatementTSAMuskogee30 min
May 20, 6:29 AM CDTSpecial Weather StatementTSASequoyah31 min
May 20, 6:32 AM CDTSpecial Weather StatementTSALatimer28 min
May 20, 6:57 AM CDTSpecial Weather StatementTSACherokee33 min
May 20, 7:03 AM CDTSpecial Weather StatementTSAOttawa27 min
May 20, 7:14 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Tulsa, Washington31 min
May 20, 7:44 AM CDTAreal Flood AdvisoryTSACreek, Tulsa61 min
May 20, 7:49 AM CDTSpecial Weather StatementTSAAdair26 min
May 20, 7:51 AM CDTSpecial Weather StatementTSAOttawa24 min
May 20, 8:42 AM CDTSpecial Weather StatementTSASequoyah33 min
May 20, 9:34 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Mayes, Muskogee, Pittsburg26 min
May 20, 9:45 AM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more2 hr
May 20, 9:55 AM CDTSpecial Weather StatementTSAAdair35 min
May 20, 10:18 AM CDTSevere Thunderstorm WarningTSADelaware27 min
May 20, 11:08 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah97 min
May 20, 11:12 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more16 hr
May 20, 11:19 AM CDTSpecial Weather StatementTSAAdair, Haskell, Latimer, LeFlore, Sequoyah26 min
May 20, 11:27 AM CDTFlash Flood WarningTSALatimer, Pittsburg2 hr
May 20, 11:35 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah55 min
May 20, 11:36 AM CDTTornado WarningTSAAdair, Sequoyah24 min
May 20, 11:38 AM CDTTornado WarningTSASequoyah37 min
May 20, 11:47 AM CDTTornado WarningTSAHaskell, LeFlore, Sequoyah28 min
May 20, 11:54 AM CDTSevere Thunderstorm WarningTSAAdair66 min
May 20, 12:17 PM CDTFlash Flood WarningTSAHaskell, Latimer, Sequoyah3 hr
May 20, 12:30 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah60 min
May 20, 1:16 PM CDTSevere Thunderstorm WarningTSALeFlore29 min
May 20, 1:18 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah57 min
May 20, 1:27 PM CDTSevere Thunderstorm WarningTSALeFlore63 min
May 20, 3:39 PM CDTSpecial Weather StatementTSAPittsburg51 min
May 20, 3:51 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha84 min
May 20, 4:18 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha6 hr
May 20, 4:28 PM CDTSpecial Weather StatementTSALatimer32 min
May 20, 5:11 PM CDTSpecial Weather StatementTSASequoyah34 min
May 20, 5:22 PM CDTSevere Thunderstorm WarningTSALeFlore68 min
May 20, 5:38 PM CDTSpecial Weather StatementTSASequoyah52 min
May 20, 5:52 PM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.